Thunderstorm Wind, Douglas
- When
- September 8, 6:00 PM CST
- Where
- Douglas County, Ava
- Measured
- 52 kt (60 mph)
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.950, -92.650
Trees were uprooted near Ava.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Trees were uprooted near Ava.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 8, 2:10 PM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT SAT SEP 8 2001 MAIN FORECAST CONCERN IS RAIN CHANCES AND AMOUNTS TONIGHT ALONG WITH THE CHANCE FOR ISOLATED SEVERE WEATHER THROUGH THIS EVENING. COLD FRONT HAS MOVED INTO THE NW ONE THIRD OF THE FORECAST AREA TODAY. THICK STRATOCUMULUS DECK HAS LIMITED SFC HEATING SOUTH OF INTERSTATE 44 WITH A FAIR AMOUNT OF SUN TO THE NORTH. A FEW SHOWERS EMBEDDED IN THE LOW CLOUDS HAVE DEVELOPED SOUTH OF SGF BUT NOTHING NOTABLE. 18Z SGF SOUNDING WAS STRONGLY CAPPED TO AROUND 750MB...BUT SHOULD DESTABILIZE TONIGHT AS THE LAST OF A SERIES OF 5H SHORTWAVES MOVES TOWARD THE REGION AND AS DEEPER MOISTURE ADVECT NORTHEASTWARD THIS EVENING. SEVERE THREAT LOOKS LIMITED...BUT ELEVATED TYPE CONVECTION CERTAINLY A POSSIBILITY. MAIN PROBLEM WILL BE HEAVY RAIN CHANCES TONIGHT. MODEL DIFFERENCES ARE NEGLIGIBLE TODAY AND SEEM CONSISTENT FROM 00Z RUN. TWO SHORTWAVES...ONE OVER EAST CO AND ANOTHER IN THE WESTERN DAKOTAS WILL COME IN PHASE OVER THE CENTRAL PLAINS TONIGHT AND THEN LIFT ENE THROUGH MO ON SUNDAY. ETA IS MORE BULLISH ABOUT HEAVY RAIN VERSUS THE AVN...BUT IN EITHER CASE...AREAS OF HEAVY RAIN A GOOD BET IN ENHANCED AREA OF LIFT IN RIGHT ENTRANCE REGION OF 30H JET. RAIN WILL END WEST TO EAST SUNDAY...BUT WILL HOLD ONTO LIKELY POPS OVER EASTERN COUNTIES. THE BULK OF THE RAIN SHOULD END BY EARLY AFTERNOON. A STRETCH OF DRY WEATHER IS EXPECTED THROUGH THE WORK WEEK. MRF BUILDS A 5H RIDGE INTO THE CENTRAL U.S. BY MIDWEEK. A WEAK/WASHING OUT COLD FRONT WILL PUSH THROUGH MIDWEEK BUT...IF MRF IS CORRECT...LOW PRESSURE OVER THE EASTERN GULF/FL WILL LIMIT ANY MOISTURE ADVECTION FROM THE GULF. PRELIMINARY CCF NUMBERS: FCSTID = 26/DSA SGF 62 70 52 75 / 70 30 10 0 JLN 63 72 53 77 / 70 30 10 0 UNO 64 73 50 76 / 70 60 20 0 VIH 60 68 52 74 / 70 60 20 0 .SGF... MO...NONE. KS...NONE.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT SEP 8 2001 ...A RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH THIS EVENING... ...AREAS OF HEAVY RAIN LIKELY OVERNIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A STRONG DISTURBANCE INTERACTS WITH A COLD FRONT MOVING SLOWLY EAST FROM EASTERN KANSAS INTO THE MISSOURI OZARKS. THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS AFTERNOON...AND AS THE DISTURBANCE MOVES EAST INTO OKLAHOMA AND KANSAS...ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP NEAR THE FRONT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...ESPECIALLY BETWEEN THE HOURS OF 4 AND 9 PM. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND SOUTHEAST OF A LINE FROM GIRARD KANSAS TO VERSAILLES. THE FOCUS WILL THEN SHIFT FROM SEVERE WEATHER TO HEAVY RAINFALL TONIGHT AS THE SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS EVOLVE INTO A COMPLEX OF STORMS LATE THIS EVENING. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE OVERNIGHT ACROSS PARTS OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS...WHICH MAY CAUSE LOCALIZED FLOODING TO DEVELOP. .EXTENDED OUTLOOK... THE SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE MIDDLE OF THE UPCOMING WORK WEEK. EMERGENCY MANAGERS...SPOTTERS...AND AMATEUR RADIO OPERATORS SHOULD CONTINUE TO MONITOR THE UNFOLDING WEATHER SITUATION AND REMAIN READY FOR POSSIBLE WEATHER RELATED ACTIVATION. DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 PM CDT SAT SEP 8 2001 ...HEAVY RAIN AND MARGINALLY SEVERE STORMS OVERNIGHT... THUNDERSTORMS EXTENDING ALONG AND SOUTH OF INTERSTATE 44 FROM LEBANON TO JOPLIN THEN SOUTHWARD INTO NORTHWEST ARKANSAS ARE EXPECTED TO DEVELOP AND MOVE NORTHWARD INTO SOUTHWEST MISSOURI THROUGH OUT THE EVENING. WHILE HAIL TO THE SIZE OF NICKELS AND 40 TO 50 MPH WINDS WILL BE POSSIBLE FROM THE STRONGER STORMS THIS EVENING...THE GREATEST RISK WILL BE HOWEVER FROM THUNDERSTORMS WITH MODERATE TO HEAVY RAIN MOVING REPEATEDLY OVER THE SAME AREA OVERNIGHT. RUNOFF FROM THESE STORMS WILL LIKELY CAUSE RISES ON AREA CREEKS AND POSSIBLE FLOODING OF FLOOD PRONE AREAS. .EXTENDED OUTLOOK... THE SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE MIDDLE OF THE UPCOMING WORK WEEK. EMERGENCY MANAGERS AND SPOTTERS GROUPS SHOULD MONITOR AREA CREEKS AND FLOOD PRONE AREAS THIS EVENING AND OVERNIGHT. RUNNELS
The Springfield radar (KSGF), 74 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268986.